Alert archive / Pennsylvania / Freeze Warnings in 2011

Freeze Warning 1, NWS State College, PA

October 6, 2011McKean County, Potter County, Tioga County, Pennsylvania

NWS State College, PA issued this freeze warning at Oct 6, 2011, 9:47 PM EDT for McKean County, Potter County, Tioga County, Pennsylvania. It took effect at Oct 7, 2011, 4:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 9:47 PM EDT (01:47 UTC)
In effect from
Oct 7, 2011, 4:00 AM EDT
Expired
Oct 7, 2011, 7:46 AM EDT
In force
4 hr
Issued by
NWS State College, PA

Counties McKean County, PA, Potter County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 95 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2539 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WWUS71 KCTP 070147
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
947 PM EDT THU OCT 6 2011

PAZ005-006-037-071000-
/O.UPG.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/
/O.NEW.KCTP.FZ.W.0001.111007T0800Z-111007T1400Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
947 PM EDT THU OCT 6 2011

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURES...MORNING LOWS BETWEEN 30 AND 32. ISOLATED
  LOCATIONS WILL DIP TO THE UPPER 20S.

* TIMING...FRIDAY MORNING AROUND SUNRISE.

* IMPACTS...WIDESPREAD FREEZE WHICH WILL DAMAGE MOST VEGETATION
  AND AFFECT LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004-010-017>019-025>028-035-036-045-046-049>053-056>059-
063>066-071000-
/O.EXA.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/
WARREN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...DUBOIS...
CLEARFIELD...PHILIPSBURG...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
947 PM EDT THU OCT 6 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY. 

* TEMPERATURES...MORNING LOWS IN THE 30S. 

* TIMING...FRIDAY MORNING JUST BEFORE SUNRISE.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ011-012-041-042-071000-
/O.CON.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/
CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...EMPORIUM...RENOVO...TROUT RUN...LAPORTE
947 PM EDT THU OCT 6 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
FRIDAY...

* TEMPERATURES...MORNING LOWS IN THE LOWER TO MID 30S. 

* TIMING...FRIDAY MORNING JUST BEFORE SUNRISE.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
4 follow-up statements
052 
WWUS71 KCTP 070528
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
128 AM EDT FRI OCT 7 2011

PAZ005-006-037-071330-
/O.CON.KCTP.FZ.W.0001.111007T0800Z-111007T1400Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
128 AM EDT FRI OCT 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MORNING LOWS BETWEEN 30 AND 32. ISOLATED
  LOCATIONS WILL DIP TO THE UPPER 20S.

* IMPACTS...WIDESPREAD FREEZE WHICH WILL DAMAGE MOST VEGETATION 
  AND AFFECT LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004-010>012-017>019-025>028-035-036-041-042-045-046-049>053-
056>059-063>066-071330-
/O.CON.KCTP.FR.Y.0007.111007T0800Z-111007T1400Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...TROUT RUN...
LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...
DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...
HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...CARLISLE...
GETTYSBURG...YORK...LANCASTER
128 AM EDT FRI OCT 7 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MORNING LOWS IN THE 30S.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
414 
WWUS71 KCTP 070829
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 AM EDT FRI OCT 7 2011

PAZ005-006-037-071400-
/O.CON.KCTP.FZ.W.0001.000000T0000Z-111007T1400Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
429 AM EDT FRI OCT 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MORNING LOWS BETWEEN 30 AND 32. ISOLATED 
  LOCATIONS WILL DIP TO THE UPPER 20S. 

* IMPACTS...WIDESPREAD FREEZE RESULTING IN A KILLING FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004-010>012-017>019-025>028-035-036-041-042-045-046-049>053-
056>059-063>066-071400-
/O.CON.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...ALTOONA...HUNTINGDON...MOUNT UNION...LEWISTOWN...
MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...TROUT RUN...
LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...
DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...
HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...CARLISLE...
GETTYSBURG...YORK...LANCASTER
429 AM EDT FRI OCT 7 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MORNING LOWS IN THE 30S.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
383 
WWUS71 KCTP 071003
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
603 AM EDT FRI OCT 7 2011

PAZ019-025>028-035-036-045-046-049>053-056>059-063>066-071115-
/O.CAN.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...STATE COLLEGE...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
603 AM EDT FRI OCT 7 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY. 

WHILE SOME SHELTERED LOCATIONS WILL STILL GET COLD ENOUGH FOR
FROST...TEMPERATURES ARE EXPECTED TO BOTTOM OUT MAINLY IN THE
UPPER 30S...MINIMIZING THE THREAT OF A WIDESPREAD FROST.

$$

PAZ005-006-037-071400-
/O.CON.KCTP.FZ.W.0001.000000T0000Z-111007T1400Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
603 AM EDT FRI OCT 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES... MORNING LOWS BETWEEN 30 AND 32. ISOLATED 
  LOCATIONS WILL DIP TO THE UPPER 20S.

* IMPACTS...WIDESPREAD FREEZE RESULTING IN A KILLING FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR
PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ004-010>012-017-018-041-042-071400-
/O.CON.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...
TROUT RUN...LAPORTE
603 AM EDT FRI OCT 7 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...MORNING LOWS IN THE LOW TO MID 30S.

* IMPACTS...FROST DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
005 
WWUS71 KCTP 071146
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 AM EDT FRI OCT 7 2011

PAZ005-006-037-071300-
/O.CAN.KCTP.FZ.W.0001.000000T0000Z-111007T1400Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
746 AM EDT FRI OCT 7 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FREEZE WARNING. 

$$

PAZ004-010>012-017-018-041-042-071300-
/O.CAN.KCTP.FR.Y.0007.000000T0000Z-111007T1400Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...
EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...
TROUT RUN...LAPORTE
746 AM EDT FRI OCT 7 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY. 

$$

MS/JL

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Oct 6, 8:14 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 6, 8:14 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
814 PM EDT THU OCT 6 2011

.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE AN EXTENDED PERIOD OF UNSEASONABLY
WARM AND DRY WEATHER IN PENNSYLVANIA INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
TEMPS DROPPING OFF MUCH QUICKER THAN ANTICIPATED WITH THE NORMAL
DIURNAL CURVE...BUT DEWPOINTS AND GUIDANCE KEEP ME THINKING THAT
CURR MINS /AND THEREFORE THE FROST ADVY/ ARE JUST FINE. STRONG
RIDGE SFC AND ALOFT NOW AS UPPER RIDGE AXIS MOVING THRU OH. FOG
IN THE VALLEYS AGAIN LATER TONIGHT.

LESS THAN 50 PERCENT OF MCKEAN AND POTTER CO.S SAW A FREEZE
THURSDAY MORNING...WHICH MEANS THE GROWING SEASON LIVES ON AND
FROST FREEZE PRODUCTS WILL CONTINUE TO BE ISSUED UNTIL THEY DO
FREEZE OVER. THEY ARE ABOUT 2 WEEKS PAST THEIR NORMAL FIRST
FREEZE OF THE SEASON THOUGH...EVEN STATE COLLEGE NORMALLY SEES OUR
FIRST FROST AROUND THE 10TH OF THIS MONTH. ALL THE WET/CLOUDY
WEATHER LATELY SEEMS TO HAVE PUSHED TIMES A LITTLE LATER.

&&

.SHORT TERM /7 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
SFC RIDGE AXIS WILL SLIDE EAST OF THE AREA ON FRIDAY PROVIDING
CONTINUED SUNNY SKIES. SOME MODERATION TO AFTERNOON MAXES WITH
TEMPS WARMING INTO THE 70S THROUGHOUT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A LARGE AREA OF HIGH PRESSURE OVER PENNSYLVANIA WILL PROVIDE AN
EXTENDED PERIOD OF FAIR WEATHER INTO EARLY NEXT WEEK. DRY AIR MASS
ACCOMPANYING THE SFC ANTICYCLONE WILL RESULT IN ABUNDANT
SUNSHINE...LGT WINDS AND WARM TEMPS BY DAY...BUT SEASONABLY COOL
NIGHTS. DESPITE THE DRY AIR...AM PATCHY FOG IS POSSIBLE IN THE
CLIMATOLOGICALY FAVORED DEEP RIVER/STREAM VALLEYS OF THE
ALLEGHENIES. THE 12Z OPERATIONAL GFS/ECMWF AND THEIR ENSEMBLE
MEANS KEEP ANOMALOUS RIDGING IN PLACE THROUGH EARLY NEXT WEEK.
THIS SHOULD AFFORD A CONTINUATION OF ABOVE NORMAL TEMPERATURES
/ESP MAX TEMPS/ WITH NO PRECIPITATION. TEMPERATURES ON SUNDAY AND
MONDAY HAVE THE POTENTIAL TO TOUCH IN LOW 80S IN THE SE.

MEDIUM RANGE MODEL AND ENSEMBLE DATA ALL INDICATE THE STRONG UPPER
RIDGE WILL BREAK DOWN BY THE LATER PART OF NEXT WEEK...AS
SOUTHERLY FLOW WITH A POSSIBLE TROPICAL CONNECTION MOVES INTO THE
REGION. THE CURRENT MODEL TIMING SUGGESTS OUR THREAT OF RAIN WOULD
BE WED-THU. HEAVY PRECIPITATION REMAINS A POSSIBILITY BUT GIVEN IT
IS IN THE DAY 7 TO DAY 8 PERIODS WILL WAIT ON ANY SPECIFIC AMOUNT. A
DEEPER TROUGH LOOKS TO DEEPEN WITH ENERGY DIVING SOUTH EASTERLY
FROM THE INTERMOUNTAIN WEST AND EVENTUALLY CARVING OUT A LONG WAVE
TROUGH OVR THE E-CNTRL CONUS BY THE END OF NEXT WEEK.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
00Z TAF PACKAGE SIMILAR TO EARLIER TAFS.

HIGH PRESSURE WILL PROVIDE AN EXTENDED PERIOD OF VFR FLYING IN
CNTRL PA THROUGH THE PERIOD. SOME BRIEF/PATCHY A.M. VALLEY FOG
WITH LCL RESTRICTIONS IS POSSIBLE...BUT VFR WILL BE THE RULE INTO
EARLY NEXT WEEK.

OUTLOOK...
SAT-TUE...A.M. VLY FOG. OTHERWISE VFR CONDTIONS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 10 AM EDT FRIDAY FOR PAZ005-006-
011-012-037-041-042.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DANGELO
SHORT TERM...STEINBUGL
LONG TERM...CERU/STEINBUGL
AVIATION...MARTIN/STEINBUGL
Hazardous weather outlook, Oct 6, 1:10 PM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
110 PM EDT THU OCT 6 2011

PAZ005-006-011-012-037-041-042-071715-
MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-
SULLIVAN-
110 PM EDT THU OCT 6 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-010-017>019-024>028-033>036-045-046-049>053-056>059-063>066-
071715-
WARREN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
110 PM EDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Pennsylvania, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.